Steroid induced diabetes
AnonymousJune 8, 2010 at 11:09 pm
I just started taking 80 mg prednisone on Saturday for my newly diagnosed CIDP. Yesterday I noticed I was urinating an awful lot. That trend continued today, way more than I had drank.After blood slash urine analysis my doctor said it was steroid induced diabetes and would go away when I stopped taking steroids.
I’m concerned because before I just had CIDP and now I also have diabetes. How serious is this? The Dr. prescribed mexfour(sp?)-Sorry I can’t reach the bottle to get the correct spelling.
Also, will this affect my upcoming IVIG treatments?
AnonymousJune 9, 2010 at 11:58 pm
Why don’t you ask your doctor about pulse steroids instead of taking oral steroids. Literature indicates that there are far fewer long term side effects from taking the steroids IV. Yes, the diabetes likely will go away after you discontinue the steroids, but along route you need regular blood glucose tests, good eye examines to detect steroid induced cataracts, medication to prevent osteoporosis, etc. etc. The steroids and diabetes won’t interfere with the IVIG, but you will want an IVIG that is without glucose (you don’t need anymore problems with sugar levels). Why do you need to be on the prednisone if you are going to receive the IVIG? Is this a cost saving move?
AnonymousJune 11, 2010 at 8:28 pm
Actually by my experience , yes your sugar level and cholesterol changes with the prednisone. I ve been taking it since 1998 in different doses. Only wwhen you take high doses it happens. when you start tappering down it starts going away. IV predinose is actually worse ,because it works faster. I usually have to take insulin inyections when on IV . I started the second part of my treatment for stem cell transplant yesterday and my glucose level is changing already and of course we know is the iv prednisone they are giving me.
I have always combined prednisone and IVIG as treatments, also cellcept. and PP and now SCT. Nothing wrong with it if you can take it and it makes you feel better.
Hope you feel better.
You must be logged in to reply to this topic.